Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2007, 8:41 PM CDT for Warren County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 21, 2007, 9:16 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 220141
SVRDVN
ILC187-220230-
/O.NEW.KDVN.SV.W.0073.070622T0141Z-070622T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 930 PM CDT.
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
KIRKWOOD...OR ABOUT 7 MILES SOUTHWEST OF MONMOUTH...AND MOVING
SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSEVILLE AROUND 850 PM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
LAT...LON 4064 9057 4075 9082 4104 9079 4099 9048
4064 9046 4064 9055
$$
DLF2 follow-up statements
000
WWUS53 KDVN 220156
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT THU JUN 21 2007
ILC187-220230-
/O.CON.KDVN.SV.W.0073.000000T0000Z-070622T0230Z/
WARREN IL-
856 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WARREN COUNTY...
AT 852 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED APPROXIMATELY NEAR PHELPS...OR ABOUT 7 MILES
SOUTHEAST OF MONMOUTH...MOVING EAST AT 45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR EASTERN IOWA.
LAT...LON 4064 9057 4075 9082 4104 9079 4099 9048
4064 9046 4064 9055
$$
DLF/MAYES000
WWUS53 KDVN 220216
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT THU JUN 21 2007
ILC187-220226-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-070622T0230Z/
WARREN IL-
916 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR WEST CENTRAL ILLINOIS.
LAT...LON 4064 9057 4075 9082 4104 9079 4099 9048
4064 9046 4064 9055
$$
DLF/MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:33 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 21, 8:33 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 833 PM CDT THU JUN 21 2007 .UPDATE... SVR WX EVENT UNDERWAY ATTM...PRIMIARLY ACROSS THE SRN CWA WHERE A BOW ECHO EXISTS AND IS ACCELERATING SE. WILL BE RE-EVALUATING THE GOING FCST SHORTLY. I AM CONSIDERING A FLASH FLOOD WATCH FOR FRIDAY AND FRIDAY NIGHT. PRIMARY AREA OF CONCERN IS THE SRN CWA. THAT REGION HAS RECEIVED LOCALLY HEAVY RAIN. PRESENT TRENDS INDICATE THE CONVECTION OVER CENTRAL NEBRASKA WILL CONTINUE ORGANIZING AS IT MOVES EWD. IF IT HOLDS TOGETHER IT WILL ARRIVE IN OUR REGION FRIDAY MORNING TOWARD MIDDAY. BIG CHALLENGE THOUGH IS IF IT HOLDS TOGETHER ENOUGH TO PRODUCE LOCALLY HEAVY RAIN. IT WILL HAVE TO FIGHT THE RELATIVELY DRY EASTERLY WINDS AS IT APPROACHES US. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
Hazardous weather outlook, Jun 21, 3:02 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT THU JUN 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 302 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30 CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70 MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO GALESBURG ILLINOIS. MAYES
In the hours before
Local storm report, Jun 21, 7:30 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
730 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL SOLON 41.81N 91.49W
06/21/2007 E0.25 INCH JOHNSON IA TRAINED SPOTTER
0726 PM TSTM WND GST SOLON 41.81N 91.49W
06/21/2007 E50 MPH JOHNSON IA TRAINED SPOTTER
&&
15Local storm report, Jun 21, 7:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG WELLMAN 41.47N 91.84W
06/21/2007 WASHINGTON IA LAW ENFORCEMENT
TREES DOWNED BY STRONG WIND
0645 PM HAIL 5 NNE HOLBROOK 41.65N 91.89W
06/21/2007 E0.75 INCH IOWA IA TRAINED SPOTTER
0730 PM HEAVY RAIN 5 NNE HOLBROOK 41.65N 91.89W
06/21/2007 M2.50 INCH IOWA IA TRAINED SPOTTER
0755 PM HAIL 1 W TENNESSEE 40.41N 90.85W
06/21/2007 E1.00 INCH MCDONOUGH IL TRAINED SPOTTER
HAIL COVERING GROUND
&&
15Local storm report, Jun 21, 8:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FUNNEL CLOUD 1 S SUNBURY 41.65N 90.93W
06/21/2007 CEDAR IA PUBLIC
MILE MARKER 278 ON I-80. FUNNEL CLOUD REPORTED GOING UP
AND DOWN. NO TOUCHDOWN.
&&
ELLIOTTLocal storm report, Jun 21, 8:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HEAVY RAIN 1 W TENNESSEE 40.41N 90.86W
06/21/2007 M0.45 INCH MCDONOUGH IL TRAINED SPOTTER
RAIN FELL IN 10 MINUTES
0746 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M39.00 MPH MUSCATINE IA AWOS
0756 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M53.00 MPH MUSCATINE IA AWOS
0814 PM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
0815 PM FUNNEL CLOUD SUNBURY 41.67N 90.93W
06/21/2007 CEDAR IA LAW ENFORCEMENT
PUBLIC REPORT
0815 PM TSTM WND GST 4 S MEDIAPOLIS 40.96N 91.16W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
&&
15Local storm report, Jun 21, 8:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 5 S ROSEVILLE 40.66N 90.65W
06/21/2007 E0.75 INCH WARREN IL TRAINED SPOTTER
DIME SIZE HAIL FOR A COUPLE OF MINUTES.
&&Local storm report, Jun 21, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA PUBLIC
TREES DOWN AND SHINGLES SCATTERED
0828 PM HAIL MACOMB 40.47N 90.68W
06/21/2007 E0.25 INCH MCDONOUGH IL EMERGENCY MNGR
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 34 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 23 min |
| Jun 21, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Jun 21, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 35 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Henderson | 60 min |
| Jun 22, 4:02 AM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 7 hr |
| Jun 22, 5:56 AM CDT | Flash Flood Warning | DVN | Hancock | 6 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Henderson | 6 hr |
| Jun 22, 9:13 AM CDT | Flash Flood Warning | DVN | McDonough | 4 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 24 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough | 9 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.